Medical Questions > Abortion > Medical Abortion Forum

Heavy Bleeding after abortion

Hi, I had a surgical abortion 5 weeks ago. I am 20 , and was 10 weeks pregnant. I bled quite a lot after the abortion, but it gradually got less to spotting and stopped. Recently for a few days I have started bleeding again, not to heavy, but last night being very heavy, I have also started doing stomach exerciser's and wondered if that has caused it to be heavier? I also take the pill so I cant see how it can be a period!? Should i be worried about this? Thank you
Did you find this post helpful?
|

User Profile
replied August 14th, 2010
Hi,
Welcome to the forum. I am really glad to help you out. In view of the symptoms you are going through, you seem to be suffering from metro-menorrhagia. In this, there’s not only excessive bleeding during the periods but also bleeding in between the periods. Some of the causes are Hypothyroidism, Endometrial proliferation or hyperplasia like ovarian tumor and polycystic ovarian disease, endometrial polyps and neoplasia, endometriosis, fibroids and uterine sarcomas.

In my opinion you need to get your pelvic examination done from your gynecologist along with investigations like complete blood count, thyroid function tests, PAP smear and ultrasound uterus. Once cause is identified, treatment can be planned.

I must admit that it is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.



|
Did you find this post helpful?
Must Read
A D&C is a standard procedure. But it can be scary when you don't know what to expect. Learn about what happens during dilation and curettage to prepare yoursel...
Dilation and curettage, or D & C for short, is a procedure that is used to diagnose and treat a number of womens health conditions. What are some goals of a D a...
A D&C usually is free of problems, and the recovery period for the procedure is short. But knowing about possible complications can help you detect problems ea...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Medical Abortion , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.